Hail, Independence
- When
- March 20, 1:33 PM CST
- Where
- Independence County, Pfeiffer
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.817, -91.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 20, 11:55 AM CST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1155 AM CST SAT MAR 20 2004 .DISCUSSION... LATEST SFC ANALYSIS SHOWS SFC CDFNT RUNNING ALONG THE I-44 CORRIDOR. BAND OF CONVECTION HAS CONTD TO FORM WELL AHEAD OF THE FRONT AND HAS BEEN AFFECTING NERN AR AND POINTS NEWD THIS MRNG. QUICK LOOK AT THE 18Z LZK SOUNDING STILL SHOWS THAT A CAP IS EVIDENT FURTHER TO THE SW OF THE ONGOING CONVECTIVE ACTIVITY. EXPECT THE CAP TO WEAKEN LATER THIS AFTN AS CDFNT WORKS INTO NWRN AR. HAVE CONTD WITH LIKELY POPS FOR NRN AR WITH CHC POPS INTO CNTRL FOR THIS AFTN. REST OF FCST IN GOOD SHAPE AND NO OTHER CHGS MADE. UPDATED GRIDS AND ZONES ALREADY OUT. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SAT MAR 20 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON WILL SEE ANOTHER COLD FRONT DROP SOUTH ACROSS THE STATE. IT WILL CROSS ARKANSAS QUICKLY...SO THAT IT WILL BE OUT OF THE STATE BY SUNDAY MORNING. THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EVENING...MAINLY OVER THE NORTHERN TWO THIRDS OF THE STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY OVER MUCH OF THE STATE THIS AFTERNOON AND EVENING. 32
The Little Rock radar (KLZK), 125 km away, was scanning. The volume nearest the first event began at 19:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387768.